I have a rash of itchy pimples and they are spreading over my body. I went to the Doctor and was given a perscription for Mometasone Furoate Cream. I used it and the rash continued to spread. I now have it on my arms, legs, back and butt. I have tried Caladryl Clear and it relieves the itch, but the pimples remain. The have been taking the following medications: Simvastatin 40mg, Lisinopril 5mg, Asprin 81mg, One a day Vitamin, Recent changes to my medications are Acarbose 25mg, and Zyrtec 10mg. Could any of these medications be causing the rash??? How can I cure this problem???
There are a number of different conditions that can cause a rash like you describe. Certainly a reaction to a new medication can do it, but so can eczema, psoriasis, pityriasis rosea and scabies.
Scabies, for example, presents as small, very itchy bumps with a linear scale on top. It is caused by a mite that is too small to see with the naked eye but is seen under the microscope when one of those lesions is scraped with a blade and mineral oil. Scabies can spread anywhere on the body but particularly likes spaces between fingers and toes, the wrists, underarms, groin, buttocks.
These disorders are treated differently, so I recommend a consultation with a board-certified dermatologist for a more definitive diagnosis and treatment.
Disclaimer: Dr. Emily Altman and Advanced Skin Wisdom provides the content on this website solely for informational and educational purposes. Information provided on this website should not be considered medical advice and is not a substitute for consultation with a qualified medical professional. Communications to or from Dr. Altman and Advanced Skin Wisdom and any person will not be considered to establish a patient/doctor relationship.
A rash which spreads and present all over the body can be a viral rash or drug allergy. One of the most common ones is an allergic reaction or contact dermatitis. It can happen to chemicals, wool, soaps, cosmetics and certain foods can cause itchy skin. You can take some OTC oral antihistamine medications like Benadryl or Claritin and see if it helps.
For mild-moderate symptoms a weak steroid may be used (e.g. hydrocortisone as dermacort), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).But they are available under prescription and should be taken only after consulting a dermatologist. Also use mild soaps and wear cotton clothes.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.